advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From USA:

I recently started using an insulin pump. I have enjoyed the freedom of it very much, but when I change the site to my upper abdomen, after a day, I start to feel pain. I have no problems in my lower abdomen. Nothing I do seems to help. What am I doing wrong?

Answer:

It may be that you are now using areas that you weren't using for injections. Lipohypertrophy and/or lipoatrophy develop(s) when a particular area is used frequently for injection, and there a numbing effect. If using your upper abdomen is extremely painful, I would use other places instead (e.g. the upper outer part of your hip). However, examine your lower abdomen sited for puffy or indented areas. If either of these is present at your insertion site, this area also needs to avoided since your insulin will not work correctly.

Anther thought is that you may be inserting the catheter too deeply, and your are hitting muscle in the upper abdomen which usually has less fat than the lower portion.. Trying using a different type of catheter such as the Silhouette which does not get inserted as far.

SS

DTQ-20010129070454
Original posting 2 Feb 2001
Posted to Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.